Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this freeze warning at Oct 18, 2011, 2:48 PM CDT for 5 counties in Texas. It took effect at Oct 19, 2011, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 2:48 PM CDT (19:48 UTC)
- In effect from
- Oct 19, 2011, 3:00 AM CDT
- Expired
- Oct 19, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -275 m²/s²
- 0-3 km storm-relative helicity
- -244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113 WWUS74 KLUB 181948 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 248 PM CDT TUE OCT 18 2011 ...THE FIRST FREEZE OF THIS FALL SEASON IS EXPECTED TO OCCUR WEDNESDAY MORNING... HIGH PRESSURE ACROSS THE PANHANDLE AND SOUTH PLAINS AREA WILL ALLOW WINDS TO DIMINISH THIS EVENING. IN COMBINATION WITH CLEAR SKIES AND DRY AIR TEMPERATURES WILL QUICKLY FALL AFTER SUNSET. BY EARLY WEDNESDAY MORNING...TEMPERATURES NEAR AND SLIGHTLY BELOW FREEZING ARE EXPECTED ACROSS MUCH OF THE FAR SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS OF WEST TEXAS. TXZ021-022-027-028-033-191400- /O.UPG.KLUB.FZ.A.0002.111019T0600Z-111019T1400Z/ /O.NEW.KLUB.FZ.W.0002.111019T0800Z-111019T1400Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON 248 PM CDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * AREAS: EXTREME SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS GENERALLY WEST AND NORTH OF A DIMMITT TO LITTLEFIELD TO MORTON LINE. * TEMPERATURE: TEMPERATURES WILL DROP QUICKLY AFTER SUNSET AND WILL BOTTOM OUT NEAR SUNRISE WEDNESDAY AROUND 30 TO 32 DEGREES. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Oct 18, 12:13 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 18, 12:13 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1213 PM CDT TUE OCT 18 2011 .AVIATION... GUSTY NORTH WINDS TO PERSIST UNTIL ABOUT 00Z THEN BECOME LIGHT OVERNIGHT. MAY SEE AN UPTICK IN WIND SPEEDS AGAIN AFTER SUNRISE WEDNESDAY...PARTICULARLY AT KCDS AS LINGERING NORTH WINDS ALOFT MIX TO THE SFC. && .PREV DISCUSSION... /ISSUED 631 AM CDT TUE OCT 18 2011/ AVIATION... SOME SHREDS OF LOW STRATUS AROUND 2500 FT WILL LIKELY BE PRESENT ACROSS THE AREA AT 12Z BUT LOW CEILINGS ARE NOT EXPECTED IN VICINITY OF EITHER TERMINAL. OTHERWISE...NORTHERLY WINDS WILL RAMP UP THIS MORNING...LIKELY BECOMING SUSTAINED AROUND 18 TO 24 KTS WITH GUSTS OF 30 TO 35 KTS. THESE WINDS MAY KICK UP SOME PATCHY BLOWING DUST...BUT VSBY RESTRICTIONS ARE NOT EXPECTED. WINDS WILL SUBSIDE THIS EVENING WITH LIGHT WINDS AND VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE TAF PERIOD. PREV DISCUSSION... /ISSUED 331 AM CDT TUE OCT 18 2011/ SHORT TERM... NORTHERLY WINDS ARE GRADUALLY DIMINISHING THIS MORNING WITH RELAXING PRESSURE GRADIENT AS THE COLD FRONT RACES TO THE GULF COAST. HOWEVER...THERE IS A SECONDARY SURGE OF STRONGER WINDS ADVANCING SOUTH FROM THE PANHANDLE AND THIS SHOULD KEEP WIND SPEEDS ELEVATED /15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH OR SO/ THROUGH MUCH OF THE EARLY MORNING HRS. THEN...AFTER ABOUT 8 AM...WIND SPEEDS WILL INCREASE FURTHER AS WE BEGIN TO MIX THE HIGHER MOMENTUM AIR DOWN TO THE SFC. THE STRONGEST CORE OF WINDS ALOFT WILL BE LOCATED OVER APPROX. THE EASTERN 1/2 OF THE AREA. FORTUNATELY...WE WON/T BE ABLE TO MIX VERY HIGH...ABOUT 800MB OR SO PER FCST SNDGS...BUT THIS WILL STILL BE SUFFICIENT TO PRODUCE SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS INTO THE 40S FROM THE CENTRAL SOUTH PLAINS EAST THROUGH THE ROLLING PLAINS...SOMEWHAT LIGHTER TO THE WEST. THE GUSTY WINDS WILL FINALLY BEGIN TO RELAX IN THE LATE AFTERNOON. TEMPERATURES SHOULD ONLY RISE INTO THE LOWER TO MIDDLE 60S...AND WILL FEEL COOLER DUE TO THE WIND. THE WIND WILL SUBSIDE QUICKLY AROUND 6 PM AS THE LOWER ATMOSPHERE DECOUPLES. A STRONG INVERSION WILL DEVELOP AS SFC RIDGING BRIDGES SOUTH FROM THE COLO ROCKIES INTO THE PERMIAN BASIN. LIGHT WINDS...CLEAR SKIES AND DRY AIR WILL ALLOW TEMPS TO DROP QUICKLY...WITH THE MAIN CONCERN BEING HOW LOW WILL THEY GO. GUIDANCE HAS BEEN STEADILY SHOWING THE EARLY WED MORNING LOW AT LUBBOCK ABOUT 37F OR 38F...AND TAKING THIS AT FACE VALUE...TEMPS ACROSS THE FAR SW PANHANDLE AND NW SPLNS SHOULD EASILY BE 5F-8F COLDER. WE/VE LOWERED TEMPS ACROSS A LARGE PORTION OF THE CAPROCK EXPECTING LOWS OF 35F OR LESS FOR MOST LOCATIONS ALONG AND WEST OF I-27...EXCLUDING THE CITY OF LUBBOCK...AND HAVE EXPANDED THE MENTION OF FROST IN THIS AREA. WE HAVE ALSO DECIDED TO HOIST A FREEZE WATCH FOR OUR FOUR NW COUNTIES PLUS COCHRAN COUNTY...WHERE WE HAVE THE MOST CONFIDENCE THAT AN HOUR OR MORE OF FRZG TEMPS WILL BE MET. WE WILL HOLD OFF FOR NOW ON A FROST ADVISORY TO GET A BETTER IDEA OF WHAT AREAS MAY BE AFFECTED AND IN CASE THE FREEZE WATCH NEEDS TO BE MODIFIED. LONG TERM... RELATIVELY BENIGN WEATHER EXPECTED FOR THE EXTENDED AS THE REGION REMAINS UNDER SOME VERSION OF NORTHWESTERLY FLOW THROUGH MUCH OF THE PERIOD. INITIALLY...THE PATTERN WILL BE QUITE AMPLIFIED...WITH A DEEP CUTOFF LOW DEVELOPING ACROSS THE EASTERN HALF OF THE NATION ON WEDNESDAY AND A LARGE FETCH OF NORTH TO NORTHWEST FLOW ACROSS THE PLAINS STATES. SEVERAL SHORTWAVE TROUGHS DIVING DOWN THE BACKSIDE OF THE UA LOW WILL SEND WEAK REINFORCING SHOTS OF SFC RIDGING SOUTHWARD THROUGH THE PLAINS. EXPECT ONE BACKDOOR FRONT TO EDGE IN WEDNESDAY EVENING WITH A SECONDARY SURGE AGAIN LATE THURSDAY. THESE FRONTS WILL HAVE LITTLE IMPACT GIVEN THE DRY ATMOSPHERE IN PLACE...EXPECT TO KEEP THE NE ZONES A LITTLE COOLER THAN POINTS FURTHER TO THE SOUTH AND WEST. STILL...TEMPERATURES WILL GRADUALLY MODERATE...WITH HIGHS AROUND THE 70 DEGREE MARK ON WEDNESDAY...WITH FURTHER WARMING...AT LEAST ACROSS THE SOUTHERN AND WESTERN ZONES THURSDAY. THE EASTERN LOW WILL EVENTUALLY EJECT INTO EASTERN CANADA BY LATE WEEK WITH THE UA FLOW BACKING MORE TO THE WSW LOCALLY. A BROAD BUT RATHER FLAT TROUGH WILL THEN EMERGE INTO THE MIDDLE OF THE CONUS SATURDAY. THIS WAVE WILL PUSH ANOTHER WEAK FRONT INTO THE SOUTH PLAINS. MODEST AMOUNTS OF LOW-LEVEL MOISTURE MAY FINALLY BE RETURNING BY THIS POINT...BUT IT STILL APPEARS THE BEST COMBINATION OF MOISTURE...INSTABILITY AND LIFT...AND THUS BETTER RAIN CHANCES WILL REMAIN DISPLACED TO THE EAST AND SOUTHEAST OF THE FA. REGARDLESS...THIS COLD FRONT COULD PROVIDE SOME MINOR COOLING BEFORE AN UPPER RIDGE SLIDES OVER AND A SFC TROUGH DEEPENS IN THE LEE OF THE ROCKIES EARLY NEXT WEEK...WARMING THINGS BACK UP BUT KEEPING THINGS DRY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 31 70 36 74 / 0 0 0 0 0 TULIA 60 33 68 36 72 / 0 0 0 0 0 PLAINVIEW 60 34 68 38 74 / 0 0 0 0 0 LEVELLAND 63 34 71 39 79 / 0 0 0 0 0 LUBBOCK 63 37 71 40 77 / 0 0 0 0 0 DENVER CITY 64 35 71 41 81 / 0 0 0 0 0 BROWNFIELD 64 35 71 40 81 / 0 0 0 0 0 CHILDRESS 65 40 70 39 70 / 0 0 0 0 0 SPUR 65 37 70 38 76 / 0 0 0 0 0 ASPERMONT 66 41 72 41 77 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033. && 07
Hazardous weather outlook, Oct 18, 2:48 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 248 PM CDT TUE OCT 18 2011 TXZ021>044-192000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 248 PM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NON PRECIPITATION A LIGHT FREEZE IS POSSIBLE ACROSS THE FAR SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. A FREEZE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 18, 10:03 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 AM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG POST 33.19N 101.38W
10/17/2011 GARZA TX LAW ENFORCEMENT
STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
PATIO ROOFS BLOWN OFF
&&
EVENT NUMBER LUB1100237
JMLocal storm report, Oct 18, 10:06 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 AM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 2 NE FRIONA 34.66N 102.70W
10/17/2011 M71 MPH PARMER TX MESONET
MEASURED BY WEST TX MESONET
0418 PM NON-TSTM WND GST DIMMITT 34.55N 102.31W
10/17/2011 M70 MPH CASTRO TX BROADCAST MEDIA
MEASURED BY KVII-TV SCHOOL NET SITE.
0420 PM HIGH SUST WINDS DIMMITT 34.55N 102.31W
10/17/2011 E60 MPH CASTRO TX LAW ENFORCEMENT
DUSTSTORM WITH VISIBILITIES BELOW 0.25 MILE.
0424 PM NON-TSTM WND DMG FRIONA 34.64N 102.72W
10/17/2011 PARMER TX LAW ENFORCEMENT
SOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM
ALSO REPORTED.
0435 PM NON-TSTM WND GST 3 N HART 34.43N 102.11W
10/17/2011 M66 MPH CASTRO TX MESONET
MEASURED BY WEST TX MESONET.
0505 PM NON-TSTM WND GST 1 NE AMHERST 34.02N 102.40W
10/17/2011 M68 MPH LAMB TX MESONET
MEASURED BY WEST TX MESONET.
0505 PM NON-TSTM WND GST PLAINVIEW 34.19N 101.72W
10/17/2011 M59 MPH HALE TX BROADCAST MEDIA
MEASURED AT THE CONVENANT HOSPITAL BY KCBD WEATHER
STATION. TIME ESTIMATED.
0525 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.20W
10/17/2011 M69 MPH HOCKLEY TX MESONET
MEASURED BY WEST TX MESONET.
0525 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.20W
10/17/2011 M69 MPH HOCKLEY TX MESONET
MEASURED BY WEST TX MESONET.
0530 PM NON-TSTM WND GST 5 ENE ABERNATHY 33.86N 101.76W
10/17/2011 M58 MPH HALE TX MESONET
MEASURED BY WEST TX MESONET.
0530 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
10/17/2011 M60 MPH COCHRAN TX MESONET
MEASURED BY WEST TX MESONET.
0535 PM NON-TSTM WND GST 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 M63 MPH LUBBOCK TX ASOS
DENSE BLOWING DUST ALSO.
0535 PM NON-TSTM WND DMG 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 LUBBOCK TX TRAINED SPOTTER
DAMAGE TO AN AIRPORT HANGER AND ROOF OF AIRPORT FIRE
DEPT. WINDS IN EXCESS OF 60 MPH.
0540 PM NON-TSTM WND GST REESE CENTER 33.59N 102.03W
10/17/2011 M58 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0541 PM NON-TSTM WND GST 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 M64 MPH LUBBOCK TX ASOS
0545 PM NON-TSTM WND DMG LUBBOCK 33.58N 101.88W
10/17/2011 LUBBOCK TX EMERGENCY MNGR
NUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK
FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH.
0550 PM NON-TSTM WND GST LUBBOCK 33.58N 101.88W
10/17/2011 M74 MPH LUBBOCK TX BROADCAST MEDIA
WIND GUST TO 74 MPH AT KCBD TV.
0550 PM NON-TSTM WND DMG LUBBOCK 33.58N 101.88W
10/17/2011 LUBBOCK TX BROADCAST MEDIA
POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME
ESTIMATED.
0600 PM NON-TSTM WND GST 2 NE SLATON 33.46N 101.62W
10/17/2011 M65 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0600 PM NON-TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
10/17/2011 M60 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0605 PM NON-TSTM WND GST 2 NE SLATON 33.46N 101.62W
10/17/2011 M71 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0610 PM NON-TSTM WND DMG BROWNFIELD 33.18N 102.27W
10/17/2011 TERRY TX EMERGENCY MNGR
TREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG
WIND GUSTS IN EXCESS 60 MPH.
0615 PM NON-TSTM WND DMG 4 W IDALOU 33.66N 101.75W
10/17/2011 LUBBOCK TX TRAINED SPOTTER
LARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS
VOLUNTEER.
0615 PM WILDFIRE 8 E PLAINS 33.19N 102.69W
10/17/2011 U0 ACRE YOAKUM TX EMERGENCY MNGR
WILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG
WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN.
0625 PM NON-TSTM WND GST 1 NE POST 33.20N 101.37W
10/17/2011 M63 MPH GARZA TX MESONET
MEASURED BY WEST TX MESONET.
0630 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
10/17/2011 M75 MPH GARZA TX MESONET
0630 PM NON-TSTM WND DMG POST 33.19N 101.38W
10/17/2011 GARZA TX LAW ENFORCEMENT
STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
PATIO ROOFS BLOWN OFF
0645 PM WILDFIRE 7 NNW SHALLOWATER 33.78N 102.04W
10/17/2011 U0 ACRE LUBBOCK TX NWS EMPLOYEE
WILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179.
UNKNOWN ACREAGE.
0655 PM NON-TSTM WND DMG SHALLOWATER 33.69N 101.99W
10/17/2011 LUBBOCK TX NWS EMPLOYEE
REPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN
SHALLOWATER.
0722 PM WILDFIRE 5 NW POST 33.24N 101.44W
10/17/2011 U0 ACRE GARZA TX EMERGENCY MNGR
WILDFIRE REPORTED BETWEEN CR 220 AND HWY 380 ALONG THE
SLATON HWY. ROAD CLOSED DUE TO HEAVY SMOKE. SIZE
UNKNOWN.
&&
EVENT NUMBER LUB1100208 LUB1100235 LUB1100209 LUB1100211 LUB1100210
LUB1100212 LUB1100213 LUB1100215 LUB1100216 LUB1100214 LUB1100220
LUB1100217 LUB1100222 LUB1100218 LUB1100234 LUB1100223 LUB1100219
LUB1100221 LUB1100225 LUB1100228 LUB1100229 LUB1100224 LUB1100226
LUB1100232 LUB1100227 LUB1100236 LUB1100237 LUB1100231 LUB1100230
LUB1100233
JMLocal storm report, Oct 18, 10:37 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1037 AM CDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 2 NE FRIONA 34.66N 102.70W
10/17/2011 M71 MPH PARMER TX MESONET
MEASURED BY WEST TX MESONET
0415 PM NON-TSTM WND DMG DIMMITT 34.55N 102.31W
10/17/2011 CASTRO TX LAW ENFORCEMENT
POWERLINES TREES BARN ROOF BLOWN DOWN
0418 PM NON-TSTM WND GST DIMMITT 34.55N 102.31W
10/17/2011 M70 MPH CASTRO TX BROADCAST MEDIA
MEASURED BY KVII-TV SCHOOL NET SITE.
0420 PM HIGH SUST WINDS DIMMITT 34.55N 102.31W
10/17/2011 E60 MPH CASTRO TX LAW ENFORCEMENT
DUSTSTORM WITH VISIBILITIES BELOW 0.25 MILE.
0424 PM NON-TSTM WND DMG FRIONA 34.64N 102.72W
10/17/2011 PARMER TX LAW ENFORCEMENT
SOME TREES AND TREE LIMBS DOWN IN THE CITY. DUSTSTORM
ALSO REPORTED.
0435 PM NON-TSTM WND GST 3 N HART 34.43N 102.11W
10/17/2011 M66 MPH CASTRO TX MESONET
MEASURED BY WEST TX MESONET.
0505 PM NON-TSTM WND GST 1 NE AMHERST 34.02N 102.40W
10/17/2011 M68 MPH LAMB TX MESONET
MEASURED BY WEST TX MESONET.
0505 PM NON-TSTM WND GST PLAINVIEW 34.19N 101.72W
10/17/2011 M59 MPH HALE TX BROADCAST MEDIA
MEASURED AT THE CONVENANT HOSPITAL BY KCBD WEATHER
STATION. TIME ESTIMATED.
0505 PM NON-TSTM WND DMG PLAINVIEW 34.19N 101.72W
10/17/2011 HALE TX LAW ENFORCEMENT
POWERLINES BLOWN DOWN
0525 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.20W
10/17/2011 M69 MPH HOCKLEY TX MESONET
MEASURED BY WEST TX MESONET.
0525 PM NON-TSTM WND GST 6 SSW ANTON 33.73N 102.20W
10/17/2011 M69 MPH HOCKLEY TX MESONET
MEASURED BY WEST TX MESONET.
0525 PM NON-TSTM WND DMG LEVELLAND 33.58N 102.36W
10/17/2011 HOCKLEY TX LAW ENFORCEMENT
TREES POWERLINES BLOWN DOWN ROOF BLOWN OFF OF GAS
STATION
0530 PM NON-TSTM WND GST 5 ENE ABERNATHY 33.86N 101.76W
10/17/2011 M58 MPH HALE TX MESONET
MEASURED BY WEST TX MESONET.
0530 PM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
10/17/2011 M60 MPH COCHRAN TX MESONET
MEASURED BY WEST TX MESONET.
0535 PM NON-TSTM WND GST 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 M63 MPH LUBBOCK TX ASOS
DENSE BLOWING DUST ALSO.
0535 PM NON-TSTM WND DMG 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 LUBBOCK TX TRAINED SPOTTER
DAMAGE TO AN AIRPORT HANGER AND ROOF OF AIRPORT FIRE
DEPT. WINDS IN EXCESS OF 60 MPH.
0540 PM NON-TSTM WND GST REESE CENTER 33.59N 102.03W
10/17/2011 M58 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0541 PM NON-TSTM WND GST 6 NE LUBBOCK 33.64N 101.80W
10/17/2011 M64 MPH LUBBOCK TX ASOS
0545 PM NON-TSTM WND DMG LUBBOCK 33.58N 101.88W
10/17/2011 LUBBOCK TX EMERGENCY MNGR
NUMEROUS POWER LINES DOWN ACROSS THE CITY OF LUBBOCK
FROM STRONG WIND GUSTS IN EXCESS OF 60 TO 70 MPH.
0550 PM NON-TSTM WND GST LUBBOCK 33.58N 101.88W
10/17/2011 M74 MPH LUBBOCK TX BROADCAST MEDIA
WIND GUST TO 74 MPH AT KCBD TV.
0550 PM NON-TSTM WND DMG LUBBOCK 33.58N 101.88W
10/17/2011 LUBBOCK TX BROADCAST MEDIA
POWER LINES DOWN AT BROADWAY AND AVENUE J. TIME
ESTIMATED.
0600 PM NON-TSTM WND GST 2 NE SLATON 33.46N 101.62W
10/17/2011 M65 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0600 PM NON-TSTM WND GST 6 SSW WOLFFORTH 33.43N 102.05W
10/17/2011 M60 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0605 PM NON-TSTM WND GST 2 NE SLATON 33.46N 101.62W
10/17/2011 M71 MPH LUBBOCK TX MESONET
MEASURED BY WEST TX MESONET.
0610 PM NON-TSTM WND DMG BROWNFIELD 33.18N 102.27W
10/17/2011 TERRY TX EMERGENCY MNGR
TREES AND POWER LINES DOWN IN BROWNFIELD FROM STRONG
WIND GUSTS IN EXCESS 60 MPH.
0615 PM NON-TSTM WND DMG 4 W IDALOU 33.66N 101.75W
10/17/2011 LUBBOCK TX TRAINED SPOTTER
LARGE TREE DOWN NEXT TO HWY 114. REPORTED BY NWS
VOLUNTEER.
0615 PM WILDFIRE 8 E PLAINS 33.19N 102.69W
10/17/2011 U0 ACRE YOAKUM TX EMERGENCY MNGR
WILDFIRE TRIGGERED FROM DOWNED POWER LINES FROM STRONG
WIND GUSTS IN EXCESS OF 65 MPH. SIZE UNKNOWN.
0625 PM NON-TSTM WND GST 1 NE POST 33.20N 101.37W
10/17/2011 M63 MPH GARZA TX MESONET
MEASURED BY WEST TX MESONET.
0630 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
10/17/2011 M75 MPH GARZA TX MESONET
0630 PM NON-TSTM WND DMG POST 33.19N 101.38W
10/17/2011 GARZA TX LAW ENFORCEMENT
STREET SIGNS FENCES POWERLINES TREES BLOWN DOWN SHED
PATIO ROOFS BLOWN OFF
0645 PM WILDFIRE 7 NNW SHALLOWATER 33.78N 102.04W
10/17/2011 U0 ACRE LUBBOCK TX NWS EMPLOYEE
WILDFIRE ROUGHLY 0.5 MILE EAST OF CR 5200 AND 179.
UNKNOWN ACREAGE.
0655 PM NON-TSTM WND DMG SHALLOWATER 33.69N 101.99W
10/17/2011 LUBBOCK TX NWS EMPLOYEE
REPORT OF ROOF DAMAGE TO A HOUSE OFF OF 6TH STREET IN
SHALLOWATER.
0722 PM WILDFIRE 5 NW POST 33.24N 101.44W
10/17/2011 U0 ACRE GARZA TX EMERGENCY MNGR
WILDFIRE REPORTED BETWEEN CR 220 AND HWY 380 ALONG THE
SLATON HWY. ROAD CLOSED DUE TO HEAVY SMOKE. SIZE
UNKNOWN.
&&
EVENT NUMBER LUB1100208 LUB1100238 LUB1100235 LUB1100209 LUB1100211
LUB1100210 LUB1100212 LUB1100213 LUB1100239 LUB1100215 LUB1100216
LUB1100240 LUB1100214 LUB1100220 LUB1100217 LUB1100222 LUB1100218
LUB1100234 LUB1100223 LUB1100219 LUB1100221 LUB1100225 LUB1100228
LUB1100229 LUB1100224 LUB1100226 LUB1100232 LUB1100227 LUB1100236
LUB1100237 LUB1100231 LUB1100230 LUB1100233
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:49 AM CDT | Freeze Watch | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.